Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 26, 2020, 1:24 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2020, 1:24 PM EDT (17:24 UTC)
- Expired
- Apr 26, 2020, 1:57 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
440
WUUS52 KMFL 261724
SVRMFL
FLC011-099-261830-
/O.NEW.KMFL.SV.W.0015.200426T1724Z-200426T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
124 PM EDT Sun Apr 26 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Broward County in southeastern Florida...
Southeastern Palm Beach County in southeastern Florida...
* Until 230 PM EDT.
* At 124 PM EDT, a severe thunderstorm was located near Loxahatchee
NWR, or near Boynton Beach, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fort Lauderdale, Coral Springs, West Palm Beach, Pompano Beach and
Boca Raton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2623 8081 2641 8056 2646 8041 2670 8010
2657 7986 2617 7989
TIME...MOT...LOC 1724Z 279DEG 21KT 2649 8018
HAIL...0.75IN
WIND...60MPH
$$
SPM3 follow-up statements
130
WWUS52 KMFL 261733
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
133 PM EDT Sun Apr 26 2020
FLC011-099-261830-
/O.CON.KMFL.SV.W.0015.000000T0000Z-200426T1830Z/
Broward FL-Palm Beach FL-
133 PM EDT Sun Apr 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...
At 132 PM EDT, a severe thunderstorm was located over Dunes Road, or
near Boynton Beach, moving east at 25 mph. Damage was reported from
this line of storms earlier across Palm Beach County. Seek safe
indoor shelter now!
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton and
Deerfield Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2661 8003 2618 8003 2623 8081 2637 8048
2644 8033
TIME...MOT...LOC 1732Z 279DEG 21KT 2648 8013
HAIL...0.75IN
WIND...60MPH
$$
SPM489
WWUS52 KMFL 261745
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
145 PM EDT Sun Apr 26 2020
FLC011-099-261830-
/O.CON.KMFL.SV.W.0015.000000T0000Z-200426T1830Z/
Broward FL-Palm Beach FL-
145 PM EDT Sun Apr 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...
At 145 PM EDT, a severe thunderstorm was located over Boca Raton,
moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton and
Deerfield Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2652 8003 2618 8003 2620 8031 2627 8029
2638 8020
TIME...MOT...LOC 1745Z 279DEG 21KT 2647 8005
HAIL...0.75IN
WIND...60MPH
$$
SPM058
WWUS52 KMFL 261757
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
157 PM EDT Sun Apr 26 2020
FLC011-099-261807-
/O.CAN.KMFL.SV.W.0015.000000T0000Z-200426T1830Z/
Broward FL-Palm Beach FL-
157 PM EDT Sun Apr 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2652 8003 2618 8003 2620 8031 2627 8029
2638 8020
TIME...MOT...LOC 1756Z 279DEG 21KT 2646 7998
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:09 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 26, 9:09 AM EDT, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 909 AM EDT Sun Apr 26 2020 ...Morning Forecast Update... .Update... Convection to the north and south of the CWA with activity across the Keys and just north of the Lake Okeechobee region. Looking at the CIN values, this really explains the story with good inhibition across the region. Convection is forecast to breakout later this afternoon as the cap breaks by virtue of insolation. CAMs are mixed with HRRR being more bullish across the eastern metro. ARW is a bit more conservative so we'll blend between the two and go with POPs slightly higher along the Atlantic. As for severe potential, bulk shear is far less than the last couple of days, still the values support a conditional threat. At this time, gusty winds seem to be the highest potential (albeit still limited) with favorable ThetaE Diffs, especially across the Lake region and east coast. Small hail isn't impossible as we currently have a hail producer in the MLB area just to our north, but overall with the lackluster shear, expect small hail to be the exception rather than the rule. && .Prev Discussion... /issued 712 AM EDT Sun Apr 26 2020/ ..12z Aviation Update... Aviation... Mostly VFR conditions through this cycle. Rain chances looks a little less today than the last couple...with only VCs in for now. Can't rule out a brief drop into MVFR with heavy rainfall, but pinpointing the timing and location are a bit uncertain as of now. A cold front will move southward tonight and transition winds from a westerly or southwesterly direction to a northwest or northerly direction. Prev Discussion... /issued 300 AM EDT Sun Apr 26 2020/ Discussion... Short Term (Today - Monday night)... Models depict a decaying boundary over SoFlo, with still enough associated low level moisture to support additional showers and a few thunderstorms today. Meanwhile, latest sfc analysis maps show another frontal boundary over northern Florida, with its parent trough/low complex over the PHI/PA region. NBM and individual global models have backed down a bit regarding overall coverage and intensity of weather today for SoFlo, with basically highest POPS in the 30 percent range this afternoon as the enhanced lifting/instability associated with the decaying boundary has very much exhausted itself in the past 24 hours. HURR and other local model families also brought down POPs and overall coverage for this afternoon. However, 00Z MFL sounding still carries 1.6 PWATS and decent lapse rate/vertical shear profiles, enough for sustaining at least scattered showers and a few afternoon storms. With prevailing SW flow today, expect convection to favor the eastern half of SoFlo, including the Atlantic metro areas. Main hazards will again be brief periods of gusty winds, lightning, and torrential rains. Can not rule out the possibility of a stray small hail event with the strongest cells. For this evening, models migrate the aforementioned trough/low complex into the NW Atlantic and pushing the associated frontal boundary further south through the Florida peninsula, and clearing SoFlo by Monday early in the morning. A drier air mass will descend upon the area in the wake of the FROPA, with high pressure establishing across the region. Winds veer to the NNW/N by Monday afternoon, supporting the drier and slightly cooler air advection from the north, and dropping POPs into single digits. Thus, expect a very nice day weather-wise on Monday with afternoon highs remaining in the low-mid 80s. Long Term (Tuesday-Saturday): Dry and relatively stable air mass will dominate most of the long term with high pressure firmly establishing across the region. Model soundings depict PWATS of around half an inch through mid week, with generally benign weather conditions with no significant rain, along with afternoon temps remaining a little cooler than in the past weeks. By Thursday, long range models insist in developing a long wave trough, which migrates across the E CONUS while pushing an associated cold front into the Florida peninsula. Winds should begin veering over SoFlo to a more SE/S flow ahead of the front, along with increasing moisture and instability. This will result in another round of showers and slight chances of storms for the end of the work week, followed by another period of drier weather next weekend. Marine... Southwest winds will continue today across the coastal waters as a decaying boundary stalled over the region slowly retreats southward. Winds will then shift to a more northwesterly/northerly direction through Monday as a secondary front races through the peninsula and clears the area during the evening/overnight hours. Expect scattered showers and a few thunderstorms through this afternoon. The strongest cells may produce waterspouts and/or gusty winds and seas locally. && .Preliminary Point Temps/PoPs... West Palm Beach 87 67 81 67 / 30 20 0 0 Fort Lauderdale 87 70 82 69 / 30 20 0 0 Miami 88 71 85 69 / 30 20 0 0 Naples 84 67 85 64 / 30 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update...28/Frye
Hazardous weather outlook, Apr 26, 12:24 PM EDT, 1 hour before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1224 PM EDT Sun Apr 26 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1224 PM EDT Sun Apr 26 2020 ...Strong Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Thunderstorms possible today for most of South Florida. Main hazards with any thunderstorm are gusty winds, hail, frequent lightning, and locally heavy rainfall. Wind: The strongest storms will be capable of producing wind gusts of 50 mph or higher. Hail: The strongest storms will be capable of producing quarter size hail. Waterspouts: Waterspouts are possible over Lake Okeechobee and all the coastal waters of South Florida with any of the showers and thunderstorms today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Low relative humidities in the mid 20s to lower 30s on Monday and Tuesday will result in elevated fire weather conditions over the Interior and West Coast of South Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 26, 12:44 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Miami FL 1244 PM EDT Sun Apr 26 2020 FLZ066-067-070-261745- Hendry FL-Inland Collier County FL-Inland Palm Beach County FL- 1244 PM EDT Sun Apr 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES UNTIL 145 PM EDT... * At 1244 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles east of Felda, or 12 miles northeast of Immokalee, moving east at 20 mph. * Dime size hail and wind gusts of 50 to 55 mph possible with this storm. * Locations impacted include... Montura, Immokalee, Felda, Devils Garden, Keri and Lake Trafford. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2641 8153 2664 8153 2673 8089 2638 8088 TIME...MOT...LOC 1644Z 264DEG 17KT 2653 8127 Frye
Local storm report, Apr 26, 12:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1252 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 3 S PELICAN BAY 26.19N 81.81W
04/26/2020 COLLIER FL TRAINED SPOTTER
A TRAINED SPOTTER CALLED TO REPORT LARGE
TREE LIMBS BLOWN DOWN DUE TO A WIND GUST
ASSOCIATED WITH A THUNDERSTORM IN THE AREA.
&&
KELLYLocal storm report, Apr 26, 1:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
105 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST 2 ENE NAPLES 26.15N 81.78W
04/26/2020 M56 MPH COLLIER FL MESONET
A THUNDERSTORM WIND GUST OF 56MPH / 49 KNOTS
WAS RECORDED BY THE WEATHER BUG MESONET SITE
NPLMP LOCATED AT NAPLES MUNICIPAL AIRPORT
TOWER. THIS SITE IS ELEVATED AT 104 FEET.
&&
KELLYLocal storm report, Apr 26, 1:08 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
108 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM MARINE TSTM WIND 1 SW NAPLES 26.13N 81.81W
04/26/2020 M68 MPH GMZ656 FL BUOY
A THUNDERSTORM WIND GUST OF 68 MPH/ 59 KNOTS
WAS RECORDED BY THE BUOY STATION NPSF1
LOCATED IN NAPLES.
&&
KELLYLocal storm report, Apr 26, 1:09 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
109 PM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND GST 2 WNW EAST NAPLES 26.15N 81.77W
04/26/2020 M45 MPH COLLIER FL ASOS
A THUNDERSTORM WIND GUST OF 45 MPH / 39
KNOTS WAS RECORDED BY THE ASOS STATION KAPF
NAPLES MUNICIPAL AIRPORT.
&&
KELLYSpecial weather statement, Apr 26, 1:10 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Miami FL 110 PM EDT Sun Apr 26 2020 FLZ066-070-261815- Hendry FL-Inland Collier County FL- 110 PM EDT Sun Apr 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 215 PM EDT... * At 110 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Hendry Correctional, or 9 miles east of Ave Maria, moving east at 30 mph. * Dime size hail and wind gusts of 50 to 55 mph possible with this storm. * Locations impacted include... Hendry Correctional, Big Cypress Seminole Reservation and Sunniland. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2616 8135 2636 8138 2653 8089 2617 8088 TIME...MOT...LOC 1710Z 264DEG 25KT 2629 8129 Frye
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 25, 9:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 26, 12:28 AM EDT | Special Marine Warning | MFL | 47 min | |
| Apr 26, 1:14 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 26, 1:44 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 26, 2:29 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 26, 10:46 AM EDT | Special Weather Statement | MFL | Glades | 59 min |
| Apr 26, 10:53 AM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 26, 11:19 AM EDT | Special Weather Statement | MFL | Hendry | 56 min |
| Apr 26, 11:41 AM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 26, 11:49 AM EDT | Special Weather Statement | MFL | Glades | 56 min |
| Apr 26, 11:57 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 26, 12:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Apr 26, 12:04 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 41 min |
| Apr 26, 12:23 PM EDT | Special Weather Statement | MFL | Collier | 67 min |
| Apr 26, 12:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 61 min |
| Apr 26, 12:33 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 26, 12:36 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 39 min |
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 50 min |
| Apr 26, 12:44 PM EDT | Special Weather Statement | MFL | Hendry | 61 min |
| Apr 26, 12:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 26, 12:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 26, 1:10 PM EDT | Special Weather Statement | MFL | Hendry | 65 min |
| Apr 26, 1:23 PM EDT | Special Marine Warning | MFL | 97 min | |
| Apr 26, 1:24 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade, Monroe | 41 min |
| Apr 26, 1:43 PM EDT | Special Weather Statement | MFL | Broward | 77 min |
| Apr 26, 1:52 PM EDT | Special Marine Warning | MFL | 83 min | |
| Apr 26, 1:54 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 26, 1:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 26, 2:04 PM EDT | Special Weather Statement | MFL | Collier, Monroe | 41 min |
| Apr 26, 2:41 PM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 26, 2:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 95 min |
| Apr 26, 2:57 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 34 min |
| Apr 26, 3:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 26, 3:29 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Apr 26, 3:29 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 26, 3:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 53 min |
| Apr 26, 3:57 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.